From: S & J Phipps
Date: 2001-03-16 18:50:00 UTC
Subject: Strange rash?
I have a 6 1/2 to 7 year old female who had insulinoma
surgery in December, 2000. She is taking pred and diazoxide
twice a day. I noticed about two weeks ago she had a rash
right under her mouth on the left side. I also noticed she had
lost hair on her front feet just from the knuckles to the toes
and they were also red looking. I've noticed in the last 2 or
3 days the rash on her mouth has now spread to the other side.
The fur is also gone. It doesn't seem to hurt her or itch.
This same thing happened with my male ferret, Oliver whom I
just lost. He too was on pred and diazoxide and had
My vet is stumped on this and I've checked with several other
ferret people who have never had this happen or seen it. Do
any of you know what could be the cause? I have others who are
on the same medications without having this problem. Any help,
thoughts, or advise would be appreciated.